Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 20, 2011, 4:09 AM CDT for Osage County, Missouri. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 4:09 AM CDT (09:09 UTC)
- Expired
- May 21, 2011, 12:49 PM CDT
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 14.70 ft at May 20, 2011, 8:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
939
WGUS43 KLSX 200909
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CDT FRI MAY 20 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
THE MARIES RIVER NEAR
...WESTPHALIA
.SLOW MOVING HEAVY RAINFALL THIS AFTERNOON CAUSED A RAPID RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-210909-
/O.NEW.KLSX.FL.W.0110.110520T0909Z-110521T1838Z/
/WPHM7.1.ER.110520T0313Z.110520T1200Z.110520T1838Z.NO/
409 AM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY AFTERNOON.
* AT 3:30 AM FRIDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/21 05/22 05/23 05/24 05/25
MARIES RIVER
WESTPHALIA 10.0 12.78 13.0 5.5 4.2 3.5 3.14 follow-up statements
472
WGUS83 KLSX 201124
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
THE MARIES RIVER NEAR
...WESTPHALIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STATEMENT IS BASED ON SLOW MOVING RAINFALL YESTERDAY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-211124-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-110522T0220Z/
/WPHM7.1.ER.110520T0313Z.110520T1200Z.110521T0220Z.NO/
624 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY EVENING.
* AT 6 AM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.4 FEET THIS MORNING
AND THEN FALL BELOW FLOOD STAGE TONIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/21 05/22 05/23 05/24 05/25
MARIES RIVER
WESTPHALIA 10.0 14.04 6.3 4.4 3.6 3.2887
WGUS43 KLSX 201300
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT FRI MAY 20 2011
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR
THE FOLLOWING RIVER IN MISSOURI...
THE MARIES RIVER NEAR
...WESTPHALIA
.THIS FLOOD WARNING IS A RESULT OF SLOW MOVING RAINFALL OVER THE BASIN
YESTERDAY AND 0.7 INCHES OF ANTICIPATED RAINFALL IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS CAN CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-211300-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-110522T0828Z/
/WPHM7.2.ER.110520T0313Z.110520T1800Z.110521T0828Z.NO/
800 AM CDT FRI MAY 20 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* AT 7:45 AM FRIDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.5 FEET THIS AFTERNOON
AND FALL BELOW FLOOD STAGE EARLY TOMORROW.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/21 05/22 05/23 05/24 05/25
MARIES RIVER
WESTPHALIA 10.0 14.65 9.0 5.9 4.0 3.4 3.1490
WGUS83 KLSX 210128
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA
.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF PRECIPITATION THE
PAST 24 HOURS AND AROUND 1 INCS FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-220128-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-110523T0620Z/
/WPHM7.1.ER.110520T0313Z.110520T1330Z.110522T0620Z.NO/
828 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SUNDAY MORNING.
* AT 8 PM FRIDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER INITIALLY FELL BELOW FLOOD STAGE SHORTLY AFTER
NOON AND CONTINUED FALLING TO NEAR 5.5 FEET THIS EVENING BEFORE
BEGINNING TO RISE. THE RIVER IS FORECAST TO RISE BACK ABOVE FLOOD
STAGE SATURDAY MORNING...CREST NEAR 11.2 FEET SATURDAY EVENING AND
FALL BELOW FLOOD STAGE SATURDAY NIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/21 05/22 05/23 05/24 05/25
MARIES RIVER
WESTPHALIA 10.0 6.47 9.7 8.3 4.6 3.6 3.2106
WGUS83 KLSX 211750
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT SAT MAY 21 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
THE MARIES RIVER NEAR
...WESTPHALIA
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-211819-
/O.CAN.KLSX.FL.W.0110.000000T0000Z-110523T0620Z/
/WPHM7.1.ER.110520T0313Z.110520T1330Z.000000T0000Z.NO/
1249 PM CDT SAT MAY 21 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 12:00 PM SATURDAY THE STAGE WAS 6.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.3 FEET THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/22 05/23 05/24 05/25
MARIES RIVER
WESTPHALIA 10.0 6.02 7.3 4.5 3.6 3.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 3:57 AM CDT, 12 minutes earlier.
Area forecast discussion, May 20, 3:57 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CDT FRI MAY 20 2011 .DISCUSSION... /357 AM CDT FRI MAY 20 2011/ RAIN HAS STOPPED ACROSS THE FA FOR NOW...BUT PLENTY MORE CHANCES FOR RAIN WILL EXIST THRU THE MIDDLE PART OF NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES INTERSECT ABUNDANT MOISTURE THRU THE COLUMN. THRU MONDAY...DAYTIME CAPPING IS EXPECTED TO BE RATHER WEAK...AND LO LEVEL JETS WILL EXIST NEAR THE FA FOR MUCH OF THIS PERIOD AT NIGHT. FROM MONDAY NIGHT INTO WEDNESDAY NIGHT...OUR RAIN CHANCES WILL PRIMARILY BE THE COURTESY OF SLOW MOVING CDFNT SINKING S THRU THE FA. THE TRICK IS TO PICK OUT THE DRY SECTIONS OF THIS FCST...AS THEY WILL BE FEW AND FAR BETWEEN. MODELS STILL ADVERTISING UPPER LEVEL LO TO THE W EVENTUALLY MOVING TO OUR N THIS WEEKEND AND THEN FINALLY GETTING ABSORBED INTO THE MAIN FLOW ON SUNDAY NIGHT AS ANOTHER STRONG UPPER LEVEL STORM DIGS INTO THE WRN CONUS AND WILL PLAY A BIG ROLE IN OUR FCST FOR THE MIDDLE PART OF NEXT WEEK. AT THE SFC...A WRMFNT WILL TAKE SHAPE TODAY TO OUR S AND THEN SLOWLY MOVE NEWD THRU THE FA TONIGHT AND SATURDAY WITH THE FA IN A WARM SECTOR SETUP UNTIL AT LEAST MONDAY. AFTER MONDAY...OUR REGION THEN BECOMES INCREASINGLY UNDER THE INFLUENCE OF A SLOWLY SINKING CDFNT FROM THE NW. MOST AREAS SHOULD BE RAIN-FREE FOR THE MORNING...WITH SOME SHRA/TSRA ONLY EXPECTED TO MOVE INTO CNTRL MO DURING THIS TIME... WITH THIS AREA THEN SLOWLY EXPANDING EWD IN THE AFTN AS A VORTICITY SPOKE FROM THE UPPER LO SYSTEM TO OUR NW SLIDES ROTATES THRU. THIS AREA OF PCPN WILL THEN BE SUPPLEMENTED TONIGHT WITH A LO LEVEL JET FROM THE S AND THIS WILL ALL SLIDE E ONLY LATER ON SATURDAY. THE EXPECTED SLOW MOVING NATURE OF THE PCPN COULD RESULT IN SOME LOCALLY HEAVY RAINFALL BUT HARD TO EXACTLY PIN DOWN AT THIS POINT. A BRIEF BREAK IS EXPECTED ON SATURDAY NIGHT AND SUNDAY MORNING BEFORE THE NEXT ROUND FIRES UP SUNDAY AFTERNOON AND CONTINUES INTO THE EVENING. MORE PERSISTENT CHANCES FOR TSRA WILL THEN OCCUR FROM MONDAY NIGHT THRU WEDNESDAY NIGHT AS OUR REGION FALLS UNDER THE INFLUENCE OF A SLOWLY SEWD MOVING CDFNT. TEMPS WILL BE NEAR AVERAGE FOR MUCH OF THIS PERIOD...BUT OF NOTE WILL BE SUNDAY TEMPS THAT SHOULD PUSH WELL INTO THE 80S IF NOT TOUCH 90F IN SPOTS. RECORD MAXES FOR THIS DATE ARE IN THE LOWER- MID 90S. TES && .AVIATION... /1137 PM CDT THU MAY 19 2011/ A SMALL AREA OF IFR CONDITIONS HAS DEVELOPED IN CENTRAL MO AND IS NOW IMPACTING KCOU. DON'T HAVE A GOOD FEEL ON ITS LONGEVITY AND HAVE OPTED TO BE PESSIMISTIC AND CONTINUE THESE CONDITIONS THRU DAYBREAK. ESLEWHERE VFR CIGS SHOULD BE THE RULE WITH THE POSSIBILITY OF SOME MVFR VSBYS WITH FOG. STILL ANTICIPATING SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS WESTERN MO ON FRIDAY MORNING AND MOVE EASTWARD...JUST AM UNSURE OF THE COVERAGE AND TIMING. THINK KCOU HAS PRETTY GOOD ODDS FROM LATE MORNING INTO THE AFTERNOON AND HAVE KEPT OPTED FOR A TEMPO GROUP. FURTHER EAST WILL CONTINUE WITH CB CLOUD GROUPS AND VCTS FOR MID-AFTERNOON INTO THE EVENING...WHEN SOME OF THE ACTIVITY FROM WESTERN AND CENTRAL MO SHOULD BE ROLLING EASTWARD. SPECIFICS FOR KSTL...VFR CONDITIONS WITH CIGS RANGING FROM 4000-7000 FT ARE EXPECTED TO PREVAIL INTO FRIDAY AFTERNOON ALTHOUGH COULDN'T RULE OUT SOME LIGHT FOG DROPPING THE VSBY TO 5SM OVERNIGHT. THUNDERSTORMS SHOULD BEGIN SPREADING EAST OUT OF WESTERN AND CENTRAL MO ON FRIDAY AFTERNOON. KEPT WITH A VCTS AND CB GROUP MID-LATE AFTERNOON INTO FRIDAY EVENING DUE TO UNCERTAINTY IN COVERAGE OF STORMS AND EXACT TIMING/TERMINAL IMPACTS. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 20, 3:55 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CDT FRI MAY 20 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 355 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY THIS AFTERNOON AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY ON SATURDAY...WITH SOME SEVERE STORMS POSSIBLE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A CHANCE FOR THUNDERSTORMS FOR MUCH OF THE PERIOD FROM SATURDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS ON SUNDAY AFTERNOON AND EVENING MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:55 AM CDT | River Flood Warning | LSX | Callaway, Osage | 104 days |
| May 20, 10:55 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 106 days |
| May 20, 10:55 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 102 days |
| May 20, 1:18 PM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| May 20, 4:56 PM CDT | Flash Flood Warning | LSX | Moniteau | 5 hr |
| May 20, 5:35 PM CDT | Areal Flood Advisory | LSX | Cole | 4 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.